So, this isn’t a rhetorical question that I know the answer to…
I tried the search engine machine but—as it happens sometimes—it didn’t lead me to an answer that I felt confident about. Truth be told, the very first result was in a rather strange version of the English language that seemed to have its very own set of rules. But, that’s a different matter.
So, I started using the minoxidil August 17, 2021: about five days ago. This, as you can see, is a very new thing in my life at the age of 50 with a thinning crown atop my head.
I’m going to call these Rogaine flakes
And, I noticed weird sort of Rogaine flakes in my hair yesterday and this morning. Flakes right where I apply the minoxidil on the crown of my skull. Let me go take a picture of this.
So, I guess this is a case where a picture’s worth a thousand words.
What I’m wondering, I suppose, is pretty simple.
Are these flakes simply dried Rogaine. In other words, is this what the liquid naturally dries down into…I’m sort of leaning against this being the case. I think if that were the case, Rogaine would probably be much less popular because while people don’t like a bald spot…people also don’t like to appear as if they have a dandruff farm atop their head.
The other possibility is that the flakes represent an irritated scalp. In other words, the chemical composition of the Rogaine liquid (perhaps the minoxidil) is causing a type of scalp irritation that’s resulting in the flakes. I consider this to be a likelier possibility, but I’m really not 100%.
As mentioned, I did try the search engines and got some mixed info along with information in broken English that didn’t seem trustworthy.
What do you think?
Have you ever had these type of flakes in your hair at the spot where you applied Rogaine?
Will these Rogaine flakes be reason for me to discontinue use? I’m not sure, but I don’t like the I’ve got dandruff look. One thing that I feel certain about is that these weird flakes are in some way, shape or form connected to the use of Rogaine because, generally, I’m not much for coincidence as an explanation. And, this coincidence is just a bit too much for me.
Update 6 months later about these weird flakes
February 7, 2022
So, I continued using the Rogaine. I’m still using it today. So, it’s been just about six months now.
And, probably around a week after I initially published this article, the flakes (as seen in the picture) stopped. I’m glad about that! Although I don’t want a thinning crown of hair…I’m not sure I want to go through the rest of my life with this bizarre flake condition!
So, it’s interesting because those weird big flakes started up around maybe ten days after I started the treatment and lasted for perhaps a week. Go figure. I don’t know how to explain this. Some sort of Minoxidil acclimation stage? I don’t know.
The only side effect that I’ve noticed at this point…and, the truth is that I’m not entirely sure I can attribute this as a Minoxidil side effect…but, I use a bit of the Rogaine in my hairline also. And, sometimes that scalp area is a bit dry. But, not to the extent that I would stop applying the Rogaine to the hairline.
2 thoughts on “What Are These Rogaine Flakes?”
Hey, mate! Any update? I’m on three months and this flakes are inevitable!
Thanks for stopping by.
So, you’ve been having these flakes the whole time for the whole three months you’ve been using Rogaine???
For me, the flakes stopped after about a week. This is great because I really didn’t like how those huge sort-of dandruff flakes looked!
I’ve been using the minoxidil now for about seven months, and it doesn’t seem to bother my scalp much at all. I do also apply some of the minoxidil right directly to my hairline, and I notice sometimes that my scalp in that area is a bit dry-looking, but there’s no dandruff. I use a conditioner once in a while and that seems to help.